Jump to content

Spooky - Hi, looking for some support on withdrawal


spooky

Recommended Posts

Hi,

 

If you've got the time to read this small introduction, I thank you. If you have time to reply, well, even better :)

 

In chronological order

Depression in teenage years. Sectioned under UK Mental Health Act in 1987

Aged 23, developed psychosis. Prescribed Chlorpromazine anti psychotic (not clomipramine).

I spent 1 year recovering from this, issues then mostly resolved till late 20’s

Aged 28Diagnosed with Obsessive Compulsive disorder. prescribed prozaz, sertraline, clomipramine. Hospitalised in early 30’s for short period. Meds bought condition under control.

Early 30’s major depressive episode with pshychosis – Seroquel, Olanzapine, Risperidone. Prescribed for a year. Short hospitalisation.

Mid 30’s diagnosed with bi-polar. Prescribed core meds of Depakote. Took sertraline then Effexor XR (my particular favourite)

Current position

Now 43. Off Depakote for 2 years or so. I weaned from Effexor to sertraline, successfully around 2 years ago.. My prime reason for moving from Effexor to Sertraline was the crippling issues experienced when missing a does due to the short half life.

 

I tried to come off Sertraline several times over the last year. Gradually, I decreased dosage from 25mg to approx 7 mg

I used this approach. I have taken 25mg of Sertraline for 18 months approx. Dosage approximated by consuming ½ of a 50mg tablet PD

I tried to taper, unsuccessfully from this dose on 2 occasions. Finally, around September last year, I bought a very small pair of electronic scales. Whilst not entirely accurate, I was able to reduce the dose from 25mg to approx 7mg PD over a period of 3 months. I finished my taper around Christmas day 2012, and have been entirely unmediated ever since.

 

Thus, I find myself where I am now. I suffer from awful anxiety, It starts early in the morning. It feels all consuming. I have no space in my mind at all. I’m not sure I am depressed. It doesn’t feel like it. It certainly started once I finished my taper. I think the current issue, is that I have been running with a high level of anxiety for 2 months now. I feel tired, burned out. I have considered re-medicating a couple of times over the past two months, but now I see no option.

 

I have a doc’s appointment on Wednesday. They will suggest medication and only medication. Not sure whether to go for a small dose of Sertraline or try something else?

 

At least, I’m hoping that by posting here I might get to communicate with people going through something similar..

Edited by tezza
Added name to topic title
Link to comment
  • Moderator Emeritus

Hi spooky and welcome!

 

You have been yanked around on a lot of medications and did a relatively short taper. Your nervous system is not happy about all the changes it's been through but I'm sure you are aware of this already.

 

You will definitely get lots of kind support here. The admin, Alto, will have the best advice for you. She has done much research and has much knowledge. Please check out the 'Symptoms and Self-care" section, there are some good suggestions in there.

 

You've given a very good record of your medication history but if you are able, could you add it in the signature form. This will make your drug history appear underneath all your posts.

 

You will find instructions in this link:

 

http://survivingantidepressants.org/index.php?/topic/893-please-put-your-withdrawal-history-in-your-signature/

 

Thank you in advance!

Link to comment

Hi Spooky,

 

Welcome to the forum. There is a wealth of knowledge here and people are very helpful. I think you've come to the right place.

 

Do you use any non-medication coping skills / ways to take care of your self? Things like meditation / mindfulness, working out, yoga, keeping a diary, etcetera? From my own experience as well as the experiences of other people with serious mental health issues I can tell that developing and daily usage of those things are of vital importance. They can make all the difference. Also when the things you're experiencing are completely drug-related, you will still need healthy ways to cope with your experiences.

 

 

Hippo

Have been on Seroquel XR from 2008. Dosages have fluctuated quite a bit. Rough guess: I've been on 250-300-350-400-450-500 mg from 2009-summer 2012. Started tapering july 2012 with cuts of 50 mg. By then I had been on 450 mg for a while. October 2012: 200 mg. Due to flu-like WD reinstated to 250 mg nov 12th.

Link to comment
  • Administrator

Welcome, Spooky.

 

You've been a very long time on antidepressants. It may take your nervous system some time to adjust, much longer than a couple of months.

 

How did you come off the 7mg? Did you have any withdrawal symptoms while tapering or after? Is so, has your symptom pattern changed?

 

It's possible that a very small amount of sertraline, perhaps 2mg, might ease withdrawal symptoms, though not at all assured. Sertraline comes in a liquid or you can make your own, see http://survivingantidepressants.org/index.php?/topic/

This is not medical advice. Discuss any decisions about your medical care with a knowledgeable medical practitioner.

"It has become appallingly obvious that our technology has surpassed our humanity." -- Albert Einstein

All postings © copyrighted.

Link to comment

Guys,

 

Many thanks for your responses. I have only just found this site. It's a shame, as there is so much useful infomation, my approach may have been differentI. I thought my taper was gradual enough...maybe not.

 

I will probably go back on a couple of mg's tonight. Thanks Hippo for the recommendations on mindfulness. I practice yoga, martial arts. I run, dont smoke, eat good food. I just feel that I am losing the battle right at this moment. Time to regroup and investigate the liquid form of sertraline.

 

Again, thanks folks..

Link to comment
  • Moderator Emeritus

Spooky I think many of us thought our tapers/drug withdrawals were slow enough until we discovered sites like this, mainly because doctors are just not with the programme at all. Liquid is the way to go, and hopefully the small reinstatement will ease the awful anxiety and get you on a more even keel.

*** Please note this is not medical advice,discuss any decisions about your medical care with a knowledgeable medical practitioner***





http://prozacwithdrawal.blogspot.com/
Original drug was sertraline/Zoloft, switched to Prozac in 2007.
Tapering from 5mls liquid prozac since Feb 2008, got down to 0.85ml 23/09/2012, reinstated back to 1ml(4mg) 07/11/2012, didn't appear to work, upped to 1.05ml 17/11/2012, back down to 1ml 12/12/2012 didn't work, up to 1.30ml 16/3/2013 didn't work, bumped up to 2ml (8mg) 4/4/2013 didn't work, in July 2013 I reinstated Sertraline (Zoloft) 50mg, feeling better now. 

A few months down the line I switched to 5ml liquid Prozac and tapered down to a compromise dose of 3ml liquid Prozac and have stayed there ever since, no withdrawals and no emotional blunting/loss of libido.

 

Link to comment
  • Moderator Emeritus

Welcome, Spooky. I'm glad you found us just in time and here's hoping that a small reinstatement of Sertraline will relieve the withdrawal symptoms.

 

A comfortable tapering period is often much longer than one would logically think, but it's well worth going slowly and avoiding destabilizing your nervous system, which is already in a tizzy from taking these &*#$!! drugs in the first place. Most doctors have no idea what withdrawal syndrome is or how to avoid it by tapering off over a long period of time. Many will tell you to take the pills every other day and then quit, which is about the worst possible way to get off.

 

In any event, we'll be here, cheering you on!

Psychotropic drug history: Pristiq 50 mg. (mid-September 2010 through February 2011), Remeron (mid-September 2010 through January 2011), Lexapro 10 mg. (mid-February 2011 through mid-December 2011), Lorazepam (Ativan) 1 mg. as needed mid-September 2010 through early March 2012

"Never attribute to malice that which is adequately explained by stupidity." -Hanlon's Razor


Introduction: http://survivingantidepressants.org/index.php?/topic/1588-introducing-jemima/

 

Success Story: http://survivingantidepressants.org/index.php?/topic/6263-success-jemima-survives-lexapro-and-dr-dickhead-too/

Please note that I am not a medical professional and my advice is based on personal experience, reading, and anecdotal information posted by other sufferers.

 

Link to comment

Please sign in to comment

You will be able to leave a comment after signing in



Sign In Now
×
×
  • Create New...

Important Information

Terms of Use Privacy Policy